MAUDE Adverse Event Report: ARTHREX, INC. 5.5MM BC CORKSCREW FT W/ SUTURETAPE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. 5.5MM BC CORKSCREW FT W/ SUTURETAPE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 5.5MM BC CORKSCREW FT W/ SUTURETAPE
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during shoulder arthroscopy the screw of the ar-1927bct-1 anchor broke off inside the patient during placement.One part remains in the bone and the other was recovered.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update (b)(6) 2021: the remaining part is fixed well in the patient.It can´t move.Update (b)(6) 2021: a new hole was drilled to use a new device with the same part number.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1927bct-1 biocomposite corkscrew anchor (no batch number present) was received for investigation.It was determined using digital caliper id:011 that approximately 9.79mm of the corkscrew anchor remained.Four threads were present and fully intact.The fifth thread was partially broken, with nothing remaining past it.The method of bone preparation, as well as the bone quality encountered during the procedure, were not recorded.As such, the observed condition is most likely the result of improper bone preparation, off-axis insertion, and/or prying/leveraging the anchor during insertion.

Brand Name
5.5MM BC CORKSCREW FT W/ SUTURETAPE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11186244
Report Number1220246-2021-02477
Device Sequence Number767026
Product Code MAI
UDI-Device Identifier00888867264595
UDI-Public00888867264595
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number5.5MM BC CORKSCREW FT W/ SUTURETAPE
Device Catalogue NumberAR-1927BCT-1
Device Lot Number10784514
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/31/2020
Supplement Date Received by Manufacturer12/31/2020
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date03/03/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;